I have a history of anxiety and did take effexor. Was off med for a month before beginning Contrave. Working for weight loss-down 8 #. I can't do panic attacks again! Anybody else experience this and found that it goes away as you progress?
It wouldn't be unusual for your anxiety to increase when first starting Contrave. If it becomes worse or isn't gradually getting better, let the doctor know. You didn't mention what dose your taking.
It is more likely that your anxiety is from the removal of effexor than it is the starting of the Contrave. Unfortunately, while Contrave most likely won't CAUSE anxiety, in the studies I have read, it also does nothing FOR anxiety, so the likelihood of the anxiety getting better as the dosage increasing is not great, since whether it gets better or not, it will have nothing to do with the Contrave.
It is not uncommon for Bupropion (Wellbutrin) to prescribed to augment another SSRI like effexor (although they normally do reduce the dosage), so I would speak with your PCP or whomever prescribed this for you about possibly augmenting this with something to work with the anxiety, whether it be effexor, Xanax, Paxil or some other medication to treat the anxiety. This is something only someone with intimate knowledge of your situation can say for certain what would be the best course for you, but it is not something you should just ignore.
- Contrave Information for Consumers
- Contrave Information for Healthcare Professionals (includes dosage details)
- Side Effects of Contrave (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 22 Apr 2015 • 4 answers
Updated 19 Apr 2014 • 1 answer
Updated 29 Sep 2018 • 2 answers
Updated 8 Nov 2018 • 1 answer
Updated 9 hours ago • 3 answers